Volume 7, issue 2 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Non-commutative multivariable Reidemester torsion and the Thurston norm

Shelly Harvey and Stefan Friedl

Algebraic & Geometric Topology 7 (2007) 755–777
Abstract

Given a 3–manifold the second author defined functions δn: H1(M; ) , generalizing McMullen’s Alexander norm, which give lower bounds on the Thurston norm. We reformulate these invariants in terms of Reidemeister torsion over a non-commutative multivariable Laurent polynomial ring. This allows us to show that these functions are semi-norms.

Keywords
Thurston norm, 3–manifolds, Alexander norm, Dieudonné determinant
Mathematical Subject Classification 2000
Primary: 57M27
Secondary: 57N10
References
Publication
Received: 18 August 2006
Accepted: 16 April 2007
Published: 30 May 2007
Authors
Shelly Harvey
Department of Mathematics
Rice University
6100 Main Street
MS 136
Houston TX 77005
USA
Stefan Friedl
Département de Mathématiques
UQAM
C P 8888, Succursale Centre-ville
Montréal, Qc H3C 3P8
Canada